Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A nonconforming multigrid method for the stationary Stokes equations

Author: Susanne C. Brenner
Journal: Math. Comp. 55 (1990), 411-437
MSC: Primary 65N30; Secondary 65F10, 65N22, 76D07, 76M10
MathSciNet review: 1035927
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An optimal-order W-cycle multigrid method for solving the stationary Stokes equations is developed, using P1 nonconforming divergence-free finite elements.

References [Enhancements On Off] (What's this?)

  • [1] R. A. Adams, Sobolev spaces, Academic Press, New York, 1975. MR 0450957 (56:9247)
  • [2] R. E. Bank and T. Dupont, An optimal order process for solving finite element equations, Math. Comp. 36 (1981), 35-51. MR 595040 (82b:65113)
  • [3] D. Braess and R. Verfürth, Multi-grid methods for non-conforming finite element methods, preprint number 453, Universität Heidelberg, March 1988.
  • [4] J. H. Bramble and S. R. Hilbert, Estimation of linear functionals on Sobolev spaces with application to Fourier transforms and spline interpolation, SIAM J. Numer. Anal. 7 (1970), 113-124. MR 0263214 (41:7819)
  • [5] J. H. Bramble, J. E. Pasciak, and J. Xu, The analysis of multigrid algorithms with nonnested spaces or noninherited quadratic forms, Math. Comp. 56 (1991), to appear. MR 1052086 (91h:65159)
  • [6] S. C. Brenner, An optimal-order multigrid method for P1 nonconforming finite elements, Math. Comp. 52 (1989), 1-15. MR 946598 (89f:65119)
  • [7] -, An optimal-order nonconforming multigrid method for the biharmonic equation, SIAM J. Numer. Anal. 26 (1989), 1124-1138. MR 1014877 (90i:65189)
  • [8] -, Multigrid methods for nonconforming finite elements, Dissertation, Univ. of Michigan, 1988.
  • [9] P. G. Ciarlet, The finite element method for elliptic problems, North-Holland, Amsterdam, New York, and Oxford, 1978. MR 0520174 (58:25001)
  • [10] M. Crouzeix and P.-A. Raviart, Conforming and nonconforming finite element methods for solving the stationary Stokes equations. I, RAIRO R-3 (1973), 33-75. MR 0343661 (49:8401)
  • [11] V. Girault and P.-A. Raviart, Finite element methods for Navier-Stokes equations, Springer-Verlag, Berlin and Heidelberg, 1986. MR 851383 (88b:65129)
  • [12] W. Hackbusch, Multi-grid methods and applications, Springer-Verlag, Berlin and Heidelberg, 1985.
  • [13] R. B. Kellogg and J. E. Osborn, A regularity result for the Stokes problem on a convex polygon, J. Funct. Anal. 21 (1976), 397-431. MR 0404849 (53:8649)
  • [14] S. McCormick (ed.), Multigrid methods, Frontiers in Applied Math., vol. 3, SIAM, Philadelphia, 1987. MR 972752 (89m:65004)
  • [15] L. S. D. Morley, The triangular equilibrium problem in the solution of plate bending problems, Aero. Quart. 19 (1968), 149-169.
  • [16] P. Peisker and D. Braess, A conjugate gradient method and a multigrid algorithm for Morley's finite element approximation of the biharmonic equation, Numer. Math. 50 (1987), 567-586. MR 880336 (88e:65147)
  • [17] F. Thomasset, Implementation of finite element methods for Navier-Stokes equations, Springer-Verlag, New York, 1981. MR 720192 (84k:76015)
  • [18] S. Zhang, Multi-level iterative techniques, Dissertation, Pennsylvania State Univ., 1988.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 65F10, 65N22, 76D07, 76M10

Retrieve articles in all journals with MSC: 65N30, 65F10, 65N22, 76D07, 76M10

Additional Information

Keywords: Nonconforming multigrid method, stationary Stokes equations
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society